MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TMAX ADJUSTABLE LAT SUPPORT TENET 7438; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. TMAX ADJUSTABLE LAT SUPPORT TENET 7438; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 72203318
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during the set up inspection, the screw on outside of support does no stay tightened so the support just falls all the time.It is unknown if a backup device was available.However, no delay and no patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product.The nylon bushing of the hinge assembly is worn.The plastic spacer of the hinge assembly is slightly misshaped.A functional evaluation was performed.The adjustment screw of the hinge assembly does not maintain consistent friction when tightened.The reported failure was confirmed and the root cause has been associated with a component failure.Factors, unrelated to the manufacturing and design of the device which could have contributed to the reported event, include a wearing down of the bushing material over time.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
TMAX ADJUSTABLE LAT SUPPORT TENET 7438
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10973024
Report Number1643264-2020-02046
Device Sequence Number14506714
Product Code FWZ
UDI-Device Identifier00885554023510
UDI-Public00885554023510
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203318
Device Catalogue Number72203318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1